# SDR CA110222004

- Difficulty date: February 15, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bbavia 8GCBC
- Aircraft time: 8,477 hours
- Engine: Lyc O360C2E
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Corroded
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE FRONT PLUG WAS REMOVED FOR A COMPANY DIRECTED 2 YEAR CORROSION INSPECTION OF THE ID OF THE CRANKSHAFT IAW SB 505B.  THIS INSPECTION WAS BEING COMPLETED DUE TO PITTING PROBLEMS FOUND IN THE PAST, DESPITE THE CRANKSHAFT BEING COATED AND LABLED PID.  THE URETHANE COATING HAD BEEN PREVIOSLY REMOVED AND AD 98-02-08 COMPLETED DUE TO PITTING UNDER THE COATING.  ALL PITTING HAD BEEN PREVEIOSLY REMOVED AT THE LAST INSPECTION.  ON THIS INSPECTION PITTING WAS AGAIN DISCOVERED AND FOUND TO BE 0.023" DEEP.  ALL PITTING HAS BEEN REMOVED AGAIN AND INSPECTED IAW SB505B. THE CRANKSHAFT HAS BEEN RETURNED TO SURVICE.  UPON A FLEET SURVEY IN PRAIRIE REGION (6 ACFT) IT WAS FOUND THAT ALL ACFT WITHOUT THE REAR PLUG INSTALLED, PN 61510, PITTING CORROSION WAS PRESENT. ON THE TWO AIRCRAFT WITH THE REAR PLUG INSTALLED, THERE WAS NO CORROSION. THE OPTIONAL REAR PLUG HAS BEEN INSTALLED WITH THE REQUIRED .1250" TO 1875" HOLE AS DIRECTED BY MFG SI1435.  THIS PLUG IS NORMALY ONLY INSTALLED FOR CONSTANT SPEED PROPELLER SYSTEMS AND THE HOLE IS ONLY INSTALLED WHEN CONVERTING TO FIXED PITCH. THAT BEING SAID THIS PLUG SEEMS TO PREVENT THE CORROSION BY KEEPING OIL UP AT THE FRONT OF THE CRANKSHAFT AFTER SHUTDOWN.
